Table of Contents Author Guidelines Submit a Manuscript
Mathematical Problems in Engineering
Volume 2006, Article ID 90598, 7 pages
http://dx.doi.org/10.1155/MPE/2006/90598

Quotient of Laplace and Gumbel random variables

Department of Statistics, University of Nebraska, Lincoln 68583, NE, USA

Received 5 July 2005; Revised 13 December 2005; Accepted 13 March 2006

Copyright © 2006 Saralees Nadarajah. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

The Gumbel and the Laplace distributions are perhaps two of the most applied distributions in engineering. Motivated by engineering issues, the exact distribution of the quotient |X/Y| is derived when X and Y are independent Gumbel and Laplace random variables. Tabulations of the associated percentage points and a computer program for generating them are also given.